Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 4, 2010, 8:43 PM CDT for Audrain County, Boone County, Callaway County, Missouri. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2010, 8:43 PM CDT (01:43 UTC)
- Expired
- Apr 4, 2010, 9:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Audrain County, MO, Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 8:45 PM CDT | HAIL 0.5 | 6 N Midway, MO | |
| Apr 4, 9:06 PM CDT | HAIL 0.75 | 4 W Murry, MO | PENNY SIZED HAIL IN BROWNS STATION. |
| Apr 4, 9:08 PM CDT | HAIL 0.88 | 3 N Columbia, MO | |
| Apr 4, 9:22 PM CDT | HAIL 0.75 | 1 E Columbia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
| Apr 4, 8:43 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
513
WUUS53 KLSX 050143
SVRLSX
MOC007-019-027-050230-
/O.NEW.KLSX.SV.W.0010.100405T0143Z-100405T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT SUN APR 4 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...
CENTRAL BOONE COUNTY IN CENTRAL MISSOURI...
NORTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
* UNTIL 930 PM CDT
* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDWAY...OR 9 MILES NORTHWEST OF COLUMBIA...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...FULTON...HALLSVILLE...MURRY...AUXVASSE...SHAMROCK...
WILLIAMSBURG...HATTON AND KINGDOM CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 3918 9248 3919 9247 3905 9165 3876 9165
3897 9255
TIME...MOT...LOC 0144Z 277DEG 41KT 3904 9241
WIND...HAIL 60MPH 1.00IN
$$
CARNEY1 follow-up statement
097
WWUS53 KLSX 050200
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT SUN APR 4 2010
MOC007-019-027-050230-
/O.CON.KLSX.SV.W.0010.000000T0000Z-100405T0230Z/
CALLAWAY MO-BOONE MO-AUDRAIN MO-
900 PM CDT SUN APR 4 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
AUDRAIN...CENTRAL BOONE AND NORTHERN CALLAWAY COUNTIES UNTIL 930 PM
CDT...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MURRY...OR 7 MILES NORTHEAST OF COLUMBIA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
FULTON...AUXVASSE...WILLIAMSBURG...SHAMROCK...HATTON AND KINGDOM
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3918 9248 3919 9247 3905 9165 3876 9165
3897 9255
TIME...MOT...LOC 0201Z 284DEG 39KT 3900 9219
WIND...HAIL 60MPH 1.00IN
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:55 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 4, 6:55 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 655 PM CDT SUN APR 4 2010 .DISCUSSION... /403 PM CDT SUN APR 4 2010/ INTENSE STORMS SHOULD INITIATE OVER THE NEXT FEW HOURS IN THE VICINITY OF THE COLD FRONT FROM NEAR KC AREA INTO NE MO. WIND FIELDS CERTAINLY FAVORABLE FOR SEVERE STORMS WITH STRONG DEEP LAYER SHEAR AS WELL AS 0-1KM SHEAR OF 20-30KTS. ONLY LIMITING FACTOR SO FAR AS BEEN LOW LEVEL MOISTURE...BUT DURING THE AFTERNOON 50 DEGREE DEWPOINTS HAVE BEEN SURGING N THROUGH WESTERN MO AND RUC NOW INDICATES 1000-900MB CAPES HAVE RAMPED UP TO OVER 1000J/KG NEAR KC. WITH STRONG S WINDS PERSISTING INTO THE EVENING HOURS NO DOUBT DEWPOINTS AND INSTABILITIES WILL CONTINUE TO INCREASE. VERY LARGE HAIL AND DAMAGING WINDS STILL APPEAR TO BE THE GREATEST DANGER...BUT CERTAINLY THINK A TORNADO THREAT WILL BE PRESENT WITH SOME OF MORE DISCRETE SUPERCELLS EARLY ON. EXPECT THAT THE STORMS WILL LIKELY MORPH INTO A LINE DURING THE EVENING...AND DROP FAIRLY QUICKLY INTO S SECTIONS OF THE FA AFTER MIDNIGHT. OVERALL THINKING REGARDING EVOLUTION OF ADDITIONAL CONVECTION IN THE MON-TUE TIME FRAME REMAINS MUCH THE SAME. STORMS/PRECIP SHOULD WEAKEN OVER S SECTIONS OF THE AREA MONDAY MORNING...WITH THE THREAT SHIFTING BACK N DURING THE AFTERNOON AS VERY STRONG WAA DEVELOPS IN ADVANCE OF NEXT SHORTWAVE. ANOTHER ROUND OF SEVERE WEATHER CERTAINLY NOT OUT OF THE QUESTION FOR N AREAS AS MUCAPE AND DIRECTIONAL SHEAR IS PROGGED TO BE RATHER EYE-POPPING. THIS THREAT WILL CONTINUE LIFTING N WITH 85H BAROCLINICITY MON NGT...WHICH SHOULD LIMIT STORM THREAT TO THE FAR N COUNTIES. TSRA SLOWLY RETURNS TO THE ENTIRE FORECAST AREA TUE-WED AS THE TROF PUSHES INTO THE CENTRAL U.S. 00Z AND 12Z NWP OUTPUT IS SLOWER WITH THIS TROF SO AS A RESULT HAVE UPPED POPS FOR TUE NGT AND WED. HOWEVER BELIEVE THAT THE GFS IS OVERDONE IN ITS DEPICTION OF AN UPPER LOW FORMING OVER AREA SO HAVE GONE WITH THE ECMWF SOLN FOR NOW WHICH KEEPS TROF OPEN...ALBEIT SLOW MOVING. TROF IS ALSO QUITE DEEP...WHICH SUGGESTS SOME FAIRLY CHILLY AIR WILL DROP INTO THE AREA IN ITS WAKE. THIS WILL BE QUITE A CHANGE FROM THE MILD TEMPS OF TODAY- TUE...AND HAVE DROP TEMPS ON WED AND THU ABOUT A CAT FROM EARLIER FORECASTS. TRUETT && .AVIATION... /638 PM CDT SUN APR 4 2010/ THUNDERSTORMS DEVELOPED OVER WESTERN MISSOURI A COUPLE OF HOURS AGO AND HAVE BEEN GENERALLY MOVING EAST-NORTHEAST. SOME OF THE STORMS HAVE BEEN VERY STRONG PRODUCING VERY LARGE HAIL IN EXCESS OF 2 INCHS. WHILE THE STORMS HAVE BEEN DISCRETE SO FAR...AM STILL CONCERNED THAT THESE SINGLE CELL STORMS WILL EVOLVE INTO A LINE LATER THIS EVENING THAT WILL EVENTUALLY AFFECT A LARGE PORTION OF THE AREA. DAMAGING WINDS AND LARGE HAIL CONTINUE TO BE THE PRIMARY CONCERN WITH THESE STORMS. THERE IS A POSSIBILITY THAT THE STORMS WILL REMAIN DISCRETE. IF THAT HAPPENS...THEN PRIMARILY NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WILL BE UNDER THE GUN TONIGHT. CONDITIONS WILL BE VFR WITH GUSTY SOUTH WINDS AHEAD OF THE STORMS...AND IF THIS DOES EVOLVE INTO A LINE THEN THERE WILL BE A PERIOD OF MVFR BEHIND THE LINE. THE WIND WILL TURN TO THE NORTHWEST BEHIND THE LINE. SPECIFICS FOR KSTL... STILL EXPECTING THE STORMS TO BECOME LINEAR AHEAD OF THE COLD FRONT THIS EVENING. HOWEVER...IF THIS DOES NOT HAPPEN LAMBERT WILL LIKELY STAY DRY TONIGHT WITH THE INDIVIDUAL CELLS GOING NORTH OF THE TERMINAL. WIND WILL REMAIN GUSTY OUT OF THE SOUTH UNTIL THE STORMS PASS ALTHOUGH THE GUSTS WILL DECREASE THROUGH THE EVENING HOURS. AGAIN...IF STORMS DO NOT BECOME LINEAR...VFR CONDITIONS WILL LIKELY PREVAIL THROUGH THE NIGHT. STILL THINK WIND WILL SHIFT TO THE NORTHWEST EVEN IF WE DON'T GET A LINE OF STORMS AS THE WEAK COLD FRONT CURRENTLY OVER WESTERN MISSOURI DRIFTS THROUGH THE AREA BEFORE STALLING SOUTH OF THE METRO AREA. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 4, 4:15 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT SUN APR 4 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 415 PM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN HALF OF MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING...WITH THIS THREAT SHIFTING INTO SOUTHERN MISSOURI AND SOUTHERN ILLINOIS LATER TONIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AND...IN PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THERE WILL ALSO BE THE POSSIBILITY OF TORNADOES THIS EVENING. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ON MONDAY AS A FRONTAL BOUNDARY SLOWLY WORKS ACROSS THE AREA. THE THREAT OF STORMS WITH THIS FEATURE WILL BE LIMITED TO EXTREME NORTHERN MISSOURI ON MONDAY NIGHT. SEVERAL MORE ROUNDS OF STORMS ARE FORECAST FOR THE TUESDAY THROUGH WEDNESDAY TIME FRAME AS A STRONG UPPER LEVEL SYSTEM PUSHES INTO THE CENTRAL U.S. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY IN MANY PARTS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Apr 4, 8:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 4 N VANDALIA 39.37N 91.49W
04/04/2010 E0.75 INCH RALLS MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 4, 8:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL VANDALIA 39.31N 91.49W
04/04/2010 E0.50 INCH AUDRAIN MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 4, 8:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG PAYSON 39.82N 91.24W
04/04/2010 ADAMS IL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN AND A POWER POLE SNAPPED OFF.
&&
BYRDLocal storm report, Apr 4, 8:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL BEVERLY 39.79N 90.99W
04/04/2010 M0.25 INCH ADAMS IL TRAINED SPOTTER
&&
CARNEYLocal storm report, Apr 4, 8:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HAIL NEW HARTFORD 39.20N 91.28W
04/04/2010 E1.00 INCH PIKE MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 4, 8:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 W ASHLEY 39.25N 91.28W
04/04/2010 M1.25 INCH PIKE MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:16 PM CDT | Tornado Warning | LSX | Audrain, Boone, Monroe | 44 min |
| Apr 4, 7:55 PM CDT | Tornado Warning | LSX | Audrain, Monroe, Ralls | 35 min |
| Apr 4, 8:19 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 41 min |
| Apr 4, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 37 min |
| Apr 4, 8:55 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 35 min |
| Apr 4, 8:57 PM CDT | Tornado Warning | LSX | Audrain, Montgomery | 33 min |
| Apr 4, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 46 min |
| Apr 4, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 34 min |
| Apr 4, 10:03 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 42 min |
| Apr 4, 10:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 27 min |
| Apr 4, 10:41 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 34 min |
| Apr 4, 11:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 35 min |
| Apr 5, 11:59 AM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 31 min |
| Apr 5, 12:30 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.